How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask drzachary1 Your Own Question
drzachary1, Board Certified MD
Category: Medical
Satisfied Customers: 868
Experience:  10 years of experience in general internal medicine, double board certified in preventive cardiology
Type Your Medical Question Here...
drzachary1 is online now
A new question is answered every 9 seconds

how does one get off citalopram 20 mg, with lowest side effects,

Resolved Question:

how does one get off citalopram 20 mg, with lowest side effects, does alcohol cause some dizzyness? Thanks, Wendy
Submitted: 6 years ago.
Category: Medical
Expert:  drzachary1 replied 6 years ago.

Hi, coming off of citalopram can lead to dizziness, funny sensation in the head, headaches, anxiety, and other strange sensations.


Alcohol will make these effects worse for sure.


You need to come off the medicine more slowly.


I ould go back to 20mg a day until you feel better. Then split the pill in 1/2 and do as follows:

Take 1/2 one day 1 the next for a week

Then 1/2 every day for a week

Then 1/2 every other day for a week

Then stop.


This doesn't mean you aren't ready to come off the medicine, by the way. Only that your body doesn't like to stop it quickly.


Hope this helps!


Dr. Zach

drzachary1 and 3 other Medical Specialists are ready to help you